FROM OUR EXPERTS
This question has not been answered by one of our experts yet.
One of my neighbors gave me an old home-health book called Know Thyself. It was published in 1911, and the introduction says, "To this book, father and mother can go as a rich treasure-house for wealth of knowledge and wisdom to guide and direct their children." The authors caution mother and father to keep the book away from "tender youth," as it mentions salacious topics such as marriage and child-bearing. But I figured that now that I'm on Medicare, I might be allowed to read it, and I went to the index to see what they said about diabetes in 1911. This was about 10 years before the discovery of insulin. The best drug treatment for diabetes, they suggest, is opium, or the opium derivative codeine, which should be given in increasing doses to 3 grains 3 times a day. I sort of thought hanging out in an opium den would be more interesting than taking pills, but I looked in the Yellow Pages and couldn't find any opium dens listed in my a...
The advice we get from our doctors usually makes medical sense. But following it is not easy.
You know: Eat less. Exercise more. Stick yourself with needles. Hey, that's no fun.
On the other hand, the advice we get from Quack Gretchen, MD (no relation, of course) usually makes no sense whatsoever. But at least it's painless. Here are some her recent responses to questions you all wanted to ask but were to shy to ask your doctor.
Q. My CDE keeps tell me to lose Wade. At least I think that's what she said. Wade is my favorite grandson, and I really don't want to lose him, but yesterday I misplaced him. Will that work just as well?
A. Diabetes can be precipitated by too much Wade. You know. You're married to Wade. Your father-in-law is named Wade. His father is named Wade. Your son and six cousins are named Wade. That's simply too much Wade, and trying to keep track of who the conversation is about is stressful, which can lead to diabetes.
Recently, I have been venting a lot about my frustrations with diabetes, sorry to be such a downer.
Just been in a totally bad mood about it. I've been really struggling with having a lot of low blood sugars, and then those annoying rebounding highs the past couple of weeks. Ugh!!!
I have also been very busy at work and I have been just feeling so overwhelmed lately. My control feels OUT OF CONTROL. I haven't been sleeping well either. Going to bed really late isn't helping my situation.
Then there is the beeping from the CGM, that drives me absolutely insane. So, basically what I have been doing is wearing it for a week, then after the sensor ends, I take a two day break. I really love the CGM though and having it on during the week and on my way to work and home, truly gives me piece of mind traveling to and from Manhattan. Before the CGM I had patterns of low blood sugars while on the subways coming home from work at night. If you have even been on a NYC subway...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.